• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

advice please

MaNaAk

Registered User
Jun 19, 2016
7,228
0
Essex
thank you @MaNaAk i have had enough and just want to be sorted out.my own gp is phoning me. the problem with itching is it spreads and im itching all over now. hes gone to mens shed so at least i get some peace. i just want to go back to bed but cant.
Try that putting that emollient cream on to ease it for a while. I hope you can manage that.

Hugs

MaNaAk
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
we are having our gas meter changed to a smart meter. the person doing it, i have never heard so much moaning about it, talking to himself and freezing me because hes got the front door open so he can push some of the gas out. i think i could do with finding his on/off switch or at least the mute button. im tired and this isnt great especially as im having a break while hes at mens shed.
 

Helly68

Registered User
Mar 12, 2018
1,113
0
@jennifer1967 - I hope you find a solution to the pain. I had Butrans patches and they irritated my skin, but not to the same degree as you.
I had a lot of difficulty getting the GP to prescribe (apparently a scrip for a controlled drug is hard to write - who knew) and after I had surgery, the pain improved so I stopped them. Chronic pain is very hard as everyone expects you to get on with it. I now have Codeine, which ahs it's own problems, but I am lucky to be working from home so that makes things easier.
I am afraid i don't have much advice to offer, but follow your thread and often think of you.
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
@jennifer1967 - I hope you find a solution to the pain. I had Butrans patches and they irritated my skin, but not to the same degree as you.
I had a lot of difficulty getting the GP to prescribe (apparently a scrip for a controlled drug is hard to write - who knew) and after I had surgery, the pain improved so I stopped them. Chronic pain is very hard as everyone expects you to get on with it. I now have Codeine, which ahs it's own problems, but I am lucky to be working from home so that makes things easier.
I am afraid i don't have much advice to offer, but follow your thread and often think of you.
thank you @Helly68 thats what she put me back on because its good for pain control but my back has a perfect red square. ive felt a bit off and dizzy since i put it back on. the doctor gave antihistamines to stop my skin getting so sensitive. im hopeless with plasters too. i just cant do much. the fentanyl wasnt controlling the pain as wasnt speaking to my brain in the right way. this has been going on for weeks now. they are not offering surgery to take the pressure off the nerve. its inflamed as well. as the steroid injection didnt work
 

MaNaAk

Registered User
Jun 19, 2016
7,228
0
Essex
thank you @Helly68 thats what she put me back on because its good for pain control but my back has a perfect red square. ive felt a bit off and dizzy since i put it back on. the doctor gave antihistamines to stop my skin getting so sensitive. im hopeless with plasters too. i just cant do much. the fentanyl wasnt controlling the pain as wasnt speaking to my brain in the right way. this has been going on for weeks now. they are not offering surgery to take the pressure off the nerve. its inflamed as well. as the steroid injection didnt work
I'm just wondering whether an allergy test is a good idea to find which patch suits you best of all @jennifer1967 .

MaNaAk
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
I'm just wondering whether an allergy test is a good idea to find which patch suits you best of all @jennifer1967 .

MaNaAk
gp has phoned me and they have stopped all patches as im allergic to them. it was my registered gp who phoned. they are starting me on a tablet for the nerve pain and given me diazepam for any withdrawals i might get because of stopping the morphine patch. where the patch was is bright red so i cant tolerate them. its a bit scary to be put on tablets again but i cant have the patches. i have another phone appt with my gp next week to increase the tablets if needed.
 

nita

Registered User
Dec 30, 2011
2,383
0
Essex
@jennifer1967 as the Fentanyl didn't cause the itchiness could you try again with a slightly higher patch - the 25 mcg every days is a low dose. My mother was having 175!
 

silkiest

Registered User
Feb 9, 2017
625
0
Hi @jennifer1967, I think the GP has made the safest decision for you. I would be wary now of any form of plasters or patches at all. Unfortunately, the more you are exposed to something you are allergic to, the more likely you are to have an anaphylactic reaction which can be life threatening.
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
@jennifer1967 as the Fentanyl didn't cause the itchiness could you try again with a slightly higher patch - the 25 mcg every days is a low dose. My mother was having 175!
the doctor ruled that out monday as the fetanyl patch was higher than the 20mg of morphine. its slow release so its that each hour release into the skin. she said that the side effects would be worse sleepy, feeling sick although and it was affecting my IBS very bad. she was scared of giving the tablets
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
Hi @jennifer1967, I think the GP has made the safest decision for you. I would be wary now of any form of plasters or patches at all. Unfortunately, the more you are exposed to something you are allergic to, the more likely you are to have an anaphylactic reaction which can be life threatening.
i actually spoke to my gp which is a rarity. ive spoken to 5 doctors and they all had different ideas. it wasnt just itching and bright red but i was actually shaking with it and my head was spinning as well. she said she has more room to increase or manouvre with the tablets. i bought a new firmer mattress as well so find out if that helps as well
 

nita

Registered User
Dec 30, 2011
2,383
0
Essex
I hope that helps after all these hiccups and you're no longer in pain or going mad with itching. You've certainly been through it. Is the redness calming down now @jennifer1967 ?
 

nita

Registered User
Dec 30, 2011
2,383
0
Essex
By the way, watch out with the dosage. I can't remember what they started my brother on but it was too high and he collapsed when going up the stairs - he felt unbalanced and very sleepy. Have a look at the leaflet and check the starting dose is right. I don't think the GP who prescribed it knew what she was doing.
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
I hope that helps after all these hiccups and you're no longer in pain or going mad with itching. You've certainly been through it. Is the redness calming down now @jennifer1967 ?
not quite yet @nita but my husband is going to put the cream on for me. i will watch the dose. at least she didnt suggest any more patches. i get a proper shower now and not worry about getting the patch wet.
 

Helly68

Registered User
Mar 12, 2018
1,113
0
Hi @jennifer1967 - I also had pregabalin. It worked well for nerve pain and I felt I had more energy when I took it. Sadly I also put on over a stone weight on it, so stopped it as I have joint problems and extra weight is not good (though put it on during lockdown anyway). I hope it works well for you.
 

jennifer1967

Registered User
Mar 15, 2020
11,040
0
Southampton
Hi @jennifer1967 - I also had pregabalin. It worked well for nerve pain and I felt I had more energy when I took it. Sadly I also put on over a stone weight on it, so stopped it as I have joint problems and extra weight is not good (though put it on during lockdown anyway). I hope it works well for you.
thank you @Helly68 energy i can do with. at the moment i cant do very much so i already carry extra weight. if i dont have the pain, i will be able to move more. i have to go with it i need to deal with the pain first